# SDR 2007FA0000854

- Difficulty date: August 9, 2007
- Submitted: October 2, 2007
- Operation: General aviation
- Aircraft: N168JS
- Make and model: Cessna T206H
- Aircraft serial: T20608735
- Engine: Lyc TIO540AJ1A
- Propeller: Mcauly B3D36C432
- System (JASC): 7810 · Engine Collector/Tailpipe/Nozzle
- Part: Exhaust Stack
- Part number: 40B22318
- Condition: Loose
- Location: Engine
- Part time: 98 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

DURING AN INSPECTION, FOUND THE EXHAUST STACK AT NR 2 CYLINDER, PULLED DOWN .0625 INCH APPROX.  FURTHER INVESTIGATION FOUND THE NR1, NR3, NR5 AND NR 6 ENGINE CYLINDERS EXHAUST STACKS PULLED DOWN, BUT NOT AS MUCH.  AFTER RECOMMENDATIONS FROM ENGINE MFG ALSO, THE SUPPLIER EXHAUST SYSTEM (WHICH IS ONE IN THE SAME).  DURING THE ENGINE CYLINDER REMOVAL PROCESS FOUND LOWER FWD, .7500 INCH STUD NUT UNDER TORQUED.  FURTHER INVESTIGATION REVEALED THE FORWARD 2 STUDS BOTH BELOW, MFG RECOMMENDED DRIVING TORQUE OF CYLINDER HOLDDOWN STUDS IN CASE.  INSTALLED NEW OVERSIZE (.003) STUDS IAW ENG MFG RECOMMENDATIONS.  INSTALLED NEW NR 2 ENGINE CYLINDER AND NEW EXHAUST CROSSOVER PIPE AS REQUIRED.  TIGHTENING THE EXHAUST FLANGE NUTS DOES NOT STOP THE LEAK ON ALL OF THE STUDS, SOME OF THE STUDS THE NUT BOTTOMS OUT ON THE THREAD.  THE PREVIOUSLY EFFECTED EXHAUST FLANGE AREAS AFTER TIGHTENED UP HAVE COME LOOSE AGAIN IN 50 HRS TIME IN SERVICE.  (K)
